MAUDE Adverse Event Report: COOK INC FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET; GBX CATHETER, IRRIGATION

COOK INC FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET; GBX CATHETER, IRRIGATION
Model Number G55723
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k): exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that there was a piece of hair observed inside the sealed packaging of a fuhrman pleural/pneumopericardial drainage set.Consequently, the device was not used.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: b3, b5, d9.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No procedure/planned procedure occurred.The hair was noticed in the packaging as it was visually inspected before being stored for use.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation an issue was reported with a fuhrman pleural/pneumopericardial drainage set ((b)(6)) from lot 13213406.An unknown fiber was observed inside the sealed packaging.Cook became aware of this event upon being notified by loma linda mercantile.The failure was noted before putting it on the shelf, so there was no patient involvement.Reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures, as well as a visual inspection of the returned product, were conducted during the investigation.The complaint device was returned sealed in its original packaging.A dark fiber is visible within in the pouch.Additionally, a document based investigation evaluation was performed.Review of the device master record has shown that sufficient controls are in place to detect this failure mode prior to release.The risks of this device are acceptable when weighed against the benefits.The device is shipped with instruction for use (ifu) which provides the following information to the user related to the reported failure mode: "how supplied supplied sterilized by ethylene oxide gas in peel-open packages¿.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile." a review of the device history record (dhr) was also condcted as a part of the investigation to check for failure-related nonconformances and additional complaints.The dhr for the complaint lot showed no nonconformances.A database search revealed no other complaints under this lot number at the time of this investigation.Since there are no related nonconformances or other complaints from this lot, there is no evidence that additional nonconforming product exists in house or in the field.Based on the information provided, confirmation of a fiber within the sealed packaging, and the results of the investigation, it was concluded that the main cause of failure is manufacturing-related.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11379625
Report Number1820334-2021-00390
Device Sequence Number3712481
Product Code GBX
UDI-Device Identifier00827002557239
UDI-Public(01)00827002557239(17)230527(10)13213406
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/27/2023
Device Model NumberG55723
Device Catalogue NumberC-PPD-850-IMH
Device Lot Number13213406
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2021
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer03/10/2021
05/06/2021
Initial Report FDA Received Date02/25/2021
Supplement Report FDA Received Date03/15/2021
05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1